Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 4, 2024, 5:46 PM EDT for Pinellas County, Florida. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2024, 5:46 PM EDT (21:46 UTC)
- Expired
- Aug 4, 2024, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:00 PM EDT | TORNADO | 1 Ene Redington Beach, FL | Damage to a fence and a trailer were reported by residents along with reports of a tornado touching down. |
| Aug 4, 6:00 PM EDT | WATERSPOUT | 1 Nnw Treasure Island, FL | The public reported a screen capture of a webcam showing a waterspout off the Treasure Island coast. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 10:57 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
485
WFUS52 KTBW 042146
TORTBW
FLC103-042215-
/O.NEW.KTBW.TO.W.0022.240804T2146Z-240804T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
546 PM EDT Sun Aug 4 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southwestern Pinellas County in west central Florida...
* Until 615 PM EDT.
* At 546 PM EDT, a radar indicated waterspout was located just
offshore near St. Pete Beach, or near Seminole, moving north at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornado will be near...
Largo, Pinellas Park, Seminole, St. Petersburg, Harbor Bluffs,
Ridgecrest, and Bay Pines around 550 PM EDT.
Clearwater around 555 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Belleair Bluffs, Redington Beach, Indian Shores, Belleair Shore,
Treasure Island, Belleair, North Redington Beach, Belleair Beach,
Redington Shores, and South Pasadena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2800 8275 2769 8273 2768 8281 2792 8291
2796 8291
TIME...MOT...LOC 2146Z 167DEG 28KT 2775 8279
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW1 follow-up statement
492
WWUS52 KTBW 042155
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
555 PM EDT Sun Aug 4 2024
FLC103-042215-
/O.CON.KTBW.TO.W.0022.000000T0000Z-240804T2215Z/
Pinellas FL-
555 PM EDT Sun Aug 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR WEST
CENTRAL PINELLAS COUNTY...
At 555 PM EDT, a confirmed waterspout was located just offshore over
Seminole, moving north at 30 mph.
HAZARD...Tornado.
SOURCE...Weather spotters confirmed waterspout moving onshore.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Clearwater, Largo, Pinellas Park, Seminole, Harbor Bluffs, and
Ridgecrest around 600 PM EDT.
Other locations impacted by this tornado include Belleair Bluffs,
Redington Beach, Indian Shores, Walsingham Park, Belleair Shore,
Belleair, North Redington Beach, Belleair Shores, Belleair Beach, and
Redington Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2800 8275 2781 8274 2780 8281 2792 8291
2796 8291
TIME...MOT...LOC 2155Z 167DEG 28KT 2782 8281
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:07 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 4, 3:07 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 PM EDT Sun Aug 4 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 301 PM EDT Sun Aug 4 2024
The days 1 and 2 forecast remains on track. Tropical Storm Debby
continues to parallel our coastline bringing heavy rain, high winds,
storm surge, and the threat of tornadoes to the forecast area. TS
Debby continues to strengthen as it moves northward. Landfall is
currently forecast by the NHC to be along the Big Bend of Florida as
a category 1 hurricane on Monday. Nearly everyone is already seeing
some form of impacts from TS Debby as the storm scrapes the western
Florida coast.
Heavy rain showers will be widespread with isolated thunderstorms
possible in the stronger rain bands. As the rain bands move onshore
and interact with moderate low-level SRH, embedded supercells will
pose an isolated tornado risk today. High winds and heavy rainfall
amounts will impact much of the Florida Peninsula, but the highest
winds and heaviest rainfall amounts will be focused closer to the
coast. A wide variety of impacts are expected with this system
throughout the next couple of days. Please see local tropical
products for specific regional impacts expected with TS Debby across
the forecast area and a list of active watches/warnings at the end
of this product. Also see related tropical products issued from this
office for additional information.
Tropical Storm Debby will begin to exit the area on Monday with the
majority of the impacts wrapping up on Tuesday. However, with weak
steering flow, Debby will meander slowly to the north of Florida
through at least mid week. Southwest flow into the storm will lead
to convergent rain bands trailing across the state. These rain bands
could lead to localized heavy rain and flooding concerns for several
days. Significant uncertainty remains for the end of the forecast
period due to the slow and wobbly nature of TS Debby's track.
&&
.AVIATION...
(18Z TAFS)
Issued at 301 PM EDT Sun Aug 4 2024
Widespread rain with embedded heavy showers and a few thunderstorms
will continue to move across the TAF sites into tonight causing
MVFR/occasional IFR conditions. The rainfall coverage will diminish
from south to north later this evening and overnight with scattered
to numerous showers and a few thunderstorms persisting through
Monday. Southeast winds at 15 to 25 knots with gusts to around 40
knots will continue into early tonight then shift south overnight
and then southwest Monday morning.
&&
.MARINE...
Issued at 301 PM EDT Sun Aug 4 2024
As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.
&&
.FIRE WEATHER...
Issued at 301 PM EDT Sun Aug 4 2024
No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 86 80 89 / 100 90 80 90
FMY 79 89 81 90 / 80 80 50 80
GIF 78 87 78 91 / 80 80 60 90
SRQ 78 89 80 90 / 100 90 80 90
BKV 76 86 78 89 / 100 90 80 90
SPG 81 89 83 90 / 100 90 80 90
&&
Sea Breeze Thunderstorm Regime For Monday: 5
Sea Breeze Thunderstorm Regime For Tuesday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Pinellas.
Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Inland
Lee-Polk.
Hurricane Watch for Coastal Levy-Inland Levy.
Storm Surge Watch for Coastal Charlotte-Coastal Lee-Coastal
Sarasota.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM.
Hurricane Warning for Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
DISCUSSION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT/AVIATION...Close
DECISION SUPPORT/UPPER AIR...Carlisle/WynnIn the hours before
Local storm report, Aug 4, 4:57 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
457 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Tropical Cyclone 2 ENE Saint Petersburg 27.77N 82.63W
08/04/2024 Pinellas FL ASOS
ASOS station KSPG St Petersburg - Albert
Whitted reporte 51 mph wind gust.
&&Local storm report, Aug 4, 5:05 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
505 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM Storm Surge 2 NNW Fort Myers 26.66N 81.86W
08/04/2024 Lee FL Broadcast Media
Local media reported 3 ft of flooding from
storm surge.
&&Local storm report, Aug 4, 5:07 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
507 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Storm Surge Nokomis 27.13N 82.44W
08/04/2024 Sarasota FL Public
Flooding repd due to storm surge in Nokomis,
Sarasota Co.
&&Local storm report, Aug 4, 5:11 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
511 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Storm Surge 1 NNW Fort Myers 26.64N 81.86W
08/04/2024 Lee FL Public
Storm surge pictures in Ft Myers.
&&Local storm report, Aug 4, 5:28 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
528 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM Storm Surge 4 ESE Punta Rassa 26.45N 81.95W
08/04/2024 Lee FL Broadcast Media
Broadcast met shared a video on social media
showing storm surge flooding in Ft Myers
beach.
&&Local storm report, Aug 4, 5:34 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
534 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Funnel Cloud 4 N Port Charlotte 27.04N 82.09W
08/04/2024 Sarasota FL Trained Spotter
Skywarn spotter reported a funnel cloud near
Peachland Blvd and I-75 in Port Charlotte.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:24 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
| Aug 3, 11:19 PM EDT | Hurricane Warning | TBW | Levy | 36 hr |
| Aug 4, 8:42 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 33 min |
| Aug 4, 10:19 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 26 min |
| Aug 4, 10:45 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 30 min |
| Aug 4, 11:04 AM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 26 min |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Pasco | 21 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 8 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 21 days |
| Aug 4, 11:15 AM EDT | Tornado Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 30 min |
| Aug 4, 11:30 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 30 min |
| Aug 4, 11:59 AM EDT | Tornado Warning | TBW | Hardee, Polk | 31 min |
| Aug 4, 12:59 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 31 min |
| Aug 4, 1:36 PM EDT | Tornado Warning | TBW | Hardee, Polk | 24 min |
| Aug 4, 4:49 PM EDT | Flash Flood Warning | TBW | Manatee, Sarasota | 5 hr |
| Aug 4, 4:59 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 20 min |
| Aug 4, 5:00 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Sarasota | 30 min |
| Aug 4, 6:13 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pasco, Pinellas | 3 hr |
| Aug 4, 7:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| Aug 4, 7:38 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 37 min |
| Aug 4, 7:40 PM EDT | Special Marine Warning | TBW | 20 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.